Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A curiosity concerning the degrees of the characters of a finite group

Author: K. L. Fields
Journal: Proc. Amer. Math. Soc. 62 (1977), 25-27
MSC: Primary 20C15
MathSciNet review: 0424921
Full-text PDF Free Access

Abstract | Similar Articles | Additional Information

Abstract: Let G be a finite group with irreducible characters $ \{ \ldots ,\chi , \ldots \} $ and $ K = {\mathbf{Q}}( \ldots ,\chi , \ldots )$ the field generated over the rationals by their values. We will prove:

If $ K = \mathbf{Q}$ (or if $ [K:{\mathbf{Q}}]$ is odd) then $ \prod\limits_{\chi (1)\;odd} {\chi (1)}$ is a perfect square.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C15

Retrieve articles in all journals with MSC: 20C15

Additional Information

PII: S 0002-9939(1977)0424921-6
Article copyright: © Copyright 1977 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia